Alert archive / California / High Wind Watches in 2011
High Wind Watch 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Mar 25, 2011, 3:18 AM PDT for Inyo County, California. It took effect at Mar 26, 2011, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2011, 3:18 AM PDT (10:18 UTC)
- In effect from
- Mar 26, 2011, 2:00 PM PDT
- Expired
- Mar 26, 2011, 3:19 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3139 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517 WWUS75 KVEF 251018 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 318 AM PDT FRI MAR 25 2011 .A PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY RESULTING IN STRONG AND GUSTY WINDS IN THE LEE OF THE SPRING MOUNTAINS... SPECIFICALLY RED ROCK CANYON THROUGH EARLY THIS MORNING BEFORE DECREASING BY MID MORNING. ANOTHER STORM WILL THEN CREATE THE POSSIBILITY OF STRONG DOWNSLOPE WINDS OVER PORTIONS OF INYO COUNTY CALIFORNIA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. NVZ019-251700- /O.CON.KVEF.WI.Y.0018.000000T0000Z-110325T1700Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 318 AM PDT FRI MAR 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: SOUTHWEST TO WEST WINDS GUSTING TO NEAR 50 MPH ARE EXPECTED TO CONTINUE THROUGH EARLY MORNING. * TIMING: THE STRONGEST WINDS WILL CONTINUE THROUGH 7 AM THIS MORNING BEFORE DECREASING BY MID MORNING. * LOCATIONS: KYLE CANYON...LEE CANYON...RED ROCK CANYON...COLD CREEK...MOUNTAIN SPRINGS SUMMIT * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ519>521-251830- /O.NEW.KVEF.HW.A.0008.110326T2100Z-110327T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 318 AM PDT FRI MAR 25 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES...THE OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO OVER 70 MPH POSSIBLE AT THE 5000 FOOT LEVEL WITH GUSTS TO OVER 60 MPH POSSIBLY REACHING THE VALLEY FLOOR. * TIMING: WINDS WILL INCREASE EARLY SATURDAY AFTERNOON AND THEN CONTINUE THROUGH MUCH OF SATURDAY NIGHT. THE BEST POTENTIAL FOR DOWNSLOPE WINDS WILL BE DURING TWO PERIODS. THE FIRST WILL BE FROM LATE SATURDAY AFTERNOON INTO SATURDAY EVENING WITH THE SECOND PERIOD BEING AFTER 2 AM PDT SUNDAY. * LOCATIONS: THE MID SLOPES OF THE EASTERN SIERRA AND THE WHITE MOUNTAINS AS WELL AS THE WESTERN FOOTHILLS OF THE OWENS VALLEY...ESPECIALLY NEAR CANYON OPENINGS. * IMPACTS: TRAVELERS INTO THE SIERRA AND ACROSS THE WHITE MOUNTAINS...AS WELL AS ALONG HIGHWAY 395 SHOULD BE AWARE THAT THE POTENTIAL FOR STRONG WINDS/CROSS WINDS MAY BE ENCOUNTERED. IN ADDITION RESIDENCES SHOULD ENSURE THAT ANY ITEMS OUTDOORS ARE SECURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
3 follow-up statements
957 WWUS75 KVEF 251655 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 955 AM PDT FRI MAR 25 2011 .A STORM CROSSING THE NORTHERN GREAT BASIN WILL CREATE THE POSSIBILITY OF STRONG DOWNSLOPE WINDS OVER PORTIONS OF INYO COUNTY CALIFORNIA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. NVZ019-251800- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-110325T1700Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 955 AM PDT FRI MAR 25 2011 ...WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING FOR THE SPRING MOUNTAINS...INCLUDING RED ROCK CANYON. ISOLATED GUSTS IN EXCESS OF 45 MPH WITHIN RED ROCK CANYON WILL SUBSIDE AFTER 10 AM. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ CAZ519>521-260400- /O.CON.KVEF.HW.A.0008.110326T2100Z-110327T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 955 AM PDT FRI MAR 25 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT FOR THE EASTERN SIERRA SLOPES...OWEN VALLEY AND WHITE MOUNTAINS OF INYO COUNTY. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO OVER 70 MPH POSSIBLE AT THE 5000 FOOT LEVEL WITH GUSTS TO OVER 60 MPH POSSIBLY REACHING THE VALLEY FLOOR. * TIMING: WINDS WILL INCREASE EARLY SATURDAY AFTERNOON AND THEN CONTINUE THROUGH MUCH OF SATURDAY NIGHT. THE BEST POTENTIAL FOR DOWNSLOPE WINDS WILL BE DURING TWO PERIODS. THE FIRST WILL BE FROM LATE SATURDAY AFTERNOON INTO SATURDAY EVENING WITH THE SECOND PERIOD BEING AFTER 2 AM PDT SUNDAY. * LOCATIONS: THE MID SLOPES OF THE EASTERN SIERRA AND THE WHITE MOUNTAINS AS WELL AS THE WESTERN FOOTHILLS OF THE OWENS VALLEY...ESPECIALLY NEAR CANYON OPENINGS. * IMPACTS: TRAVELERS INTO THE SIERRA AND ACROSS THE WHITE MOUNTAINS...AS WELL AS ALONG HIGHWAY 395 SHOULD BE AWARE THAT THE POTENTIAL FOR STRONG WINDS/CROSS WINDS MAY BE ENCOUNTERED. IN ADDITION RESIDENCES SHOULD ENSURE THAT ANY ITEMS OUTDOORS ARE SECURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ PIERCE
828 WWUS75 KVEF 252231 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 331 PM PDT FRI MAR 25 2011 .A FAST MOVING STORM CROSSING THE NORTHERN GREAT BASIN SATURDAY AFTERNOON WILL LEAD TO THE POSSIBILITY OF VERY STRONG DOWNSLOPE WINDS IN THE LEE OF THE SOUTHERN SIERRA AND INTO THE OWENS VALLEY SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. CAZ519-520-261100- /O.UPG.KVEF.HW.A.0008.110326T2100Z-110327T1200Z/ /O.NEW.KVEF.HW.W.0008.110326T2100Z-110327T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 331 PM PDT FRI MAR 25 2011 ...HIGH WIND WARNING IN EFFECT FROM 2 PM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 5 AM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: ABOVE 5000 FEET WEST WINDS 40 TO 60 MPH WITH GUSTS TO OVER 75 MPH POSSIBLE. FOR THE OWENS VALLEY BELOW 5000 FEET...WEST WINDS 35 TO 45 WITH GUSTS TO 65 MPH POSSIBLE. THE STRONGEST WINDS WILL BE NEAR CANYON OPENINGS WEST OF HIGHWAY 395. * TIMING: WINDS WILL INCREASE EARLY SATURDAY AFTERNOON AND THEN CONTINUE THROUGH MUCH OF SATURDAY NIGHT. THE BEST POTENTIAL FOR DOWNSLOPE WINDS WILL BE BETWEEN 2 PM PDT AND MIDNIGHT SATURDAY. * LOCATIONS: THE MID SLOPES OF THE EASTERN SOUTHERN SIERRA AND THE FOOTHILLS OF THE OWENS VALLEY...ESPECIALLY NEAR CANYON OPENINGS. * IMPACTS: TRAVELERS INTO THE SIERRA AND ALONG HIGHWAY 395 SHOULD BE AWARE THAT THE POTENTIAL FOR STRONG WINDS/CROSS WINDS MAY BE ENCOUNTERED. IN ADDITION RESIDENCES SHOULD ENSURE THAT ANY ITEMS OUTDOORS ARE SECURE. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO NEAR ZERO FOR BRIEF PERIODS OF TIME AROUND THE OWENS DRY LAKE BED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ521-261100- /O.CON.KVEF.HW.A.0008.110326T2100Z-110327T1200Z/ WHITE MOUNTAINS OF INYO COUNTY- 331 PM PDT FRI MAR 25 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT FOR THE WHITE MOUNTAINS OF INYO COUNTY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO OVER 50 MPH POSSIBLE IN THE LEE OF THE WHITE MOUNTAINS. * TIMING: WINDS WILL INCREASE EARLY SATURDAY AFTERNOON AND THEN CONTINUE THROUGH MUCH OF SATURDAY NIGHT. THE BEST POTENTIAL FOR DOWNSLOPE WINDS WILL BE SATURDAY EVENING. * LOCATIONS: THE MID SLOPES OF THE WHITE MOUNTAINS. * IMPACTS: TRAVELERS INTO THE WHITE MOUNTAINS SHOULD BE AWARE THAT THE POTENTIAL FOR STRONG WINDS/CROSS WINDS MAY BE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ PIERCE
245 WWUS75 KVEF 261019 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 319 AM PDT SAT MAR 26 2011 .A FAST MOVING STORM CROSSING THE NORTHERN GREAT BASIN THIS AFTERNOON WILL LEAD TO THE POSSIBILITY OF VERY STRONG DOWNSLOPE WINDS IN THE LEE OF THE SOUTHERN SIERRA AND INTO THE OWENS VALLEY THIS AFTERNOON THROUGH TONIGHT. CAZ519-520-262100- /O.CON.KVEF.HW.W.0008.110326T2100Z-110327T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 319 AM PDT SAT MAR 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SUNDAY... * WINDS: ABOVE 5000 FEET WEST WINDS 40 TO 60 MPH WITH GUSTS TO OVER 75 MPH POSSIBLE. FOR THE OWENS VALLEY BELOW 5000 FEET...WEST WINDS 35 TO 45 WITH GUSTS TO 65 MPH POSSIBLE. THE STRONGEST WINDS WILL BE NEAR CANYON OPENINGS WEST OF HIGHWAY 395. * TIMING: WINDS WILL INCREASE EARLY SATURDAY AFTERNOON AND THEN CONTINUE THROUGH MUCH OF SATURDAY NIGHT. THE BEST POTENTIAL FOR DOWNSLOPE WINDS WILL BE BETWEEN 2 PM PDT AND MIDNIGHT SATURDAY. * LOCATIONS: THE MID SLOPES OF THE EASTERN SOUTHERN SIERRA AND THE FOOTHILLS OF THE OWENS VALLEY...ESPECIALLY NEAR CANYON OPENINGS. * IMPACTS: TRAVELERS INTO THE SIERRA AND ALONG HIGHWAY 395 SHOULD BE AWARE THAT THE POTENTIAL FOR STRONG WINDS/CROSS WINDS MAY BE ENCOUNTERED. IN ADDITION RESIDENCES SHOULD ENSURE THAT ANY ITEMS OUTDOORS ARE SECURE. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO NEAR ZERO FOR BRIEF PERIODS OF TIME AROUND THE OWENS DRY LAKE BED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ521-262100- /O.UPG.KVEF.HW.A.0008.110326T2100Z-110327T1200Z/ /O.NEW.KVEF.WI.Y.0019.110326T2100Z-110327T0600Z/ WHITE MOUNTAINS OF INYO COUNTY- 319 AM PDT SAT MAR 26 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WHITE MOUNTAINS OF INYO COUNTY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH POSSIBLE IN THE LEE OF THE WHITE MOUNTAINS. * TIMING: WINDS WILL INCREASE EARLY SATURDAY AFTERNOON AND THEN CONTINUE THROUGH THE EVENING HOURS INTO THE OVERNIGHT HOURS. THE BEST POTENTIAL FOR DOWNSLOPE WINDS WILL BE TODAY FROM 4 PM THROUGH 9 PM THIS EVENING. * LOCATIONS: THE MID SLOPES OF THE WHITE MOUNTAINS. * IMPACTS: TRAVELERS INTO THE WHITE MOUNTAINS SHOULD BE AWARE THAT THE POTENTIAL FOR STRONG WINDS/CROSS WINDS MAY BE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 25, 2:50 AM PDT, 28 minutes earlier.
Area forecast discussion, Mar 25, 2:50 AM PDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 AM PDT FRI MAR 25 2011
.SYNOPSIS...ANOTHER PACIFIC STORM SYSTEM WILL MOVE ACROSS THE
SOUTHERN SIERRA AND CENTRAL NEVADA THIS MORNING AND THEN EXIT TO THE
EAST BY THIS AFTERNOON. ADDITIONAL PACIFIC STORMS WILL MOVE INLAND
OVER THE WEEKEND BUT THE MAIN STORM TRACK IS MOVING TO THE NORTH
ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA...LESSENING THE
CHANCE FOR PRECIPITATION...HOWEVER KEEPING LOCAL GUSTY WINDS IN THE
REGION.
&&
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...AS OF 2 AM PDT THE CENTER
OF THE CURRENT STORM MOVING INTO AND ACROSS THE AREA IS JUST OFF THE
SOUTHERN OREGON COAST WITH A BAND OF MOISTURE PUSHING ACROSS THE
SOUTHERN SIERRA. THE WESTERN SLOPES OF THE SIERRA ARE INTERCEPTING
THE BULK OF THE MOISTURE BUT LIGHT TO MODERATE SNOW IS LIKELY OVER
THE EASTERN SLOPES THIS MORNING. AS THE SYSTEM SHIFTS EAST DURING
THE DAY...PRECIPITATION WILL BE INCREASING ACROSS SOUTHERN NEVADA
WITH THE SOUTH CENTRAL PORTION HAVING THE BEST CHANCE FOR MEASURE
PRECIPITATION. THIS SYSTEM WILL EXIT THE CWA LATE THIS AFTERNOON/
EARLY EVENING WITH A GENERALLY DRY WEST FLOW OVER THE REGION THEN
INTO SATURDAY MORNING. THE SERIES OF STORMS WHICH HAVE BEEN
IMPACTING THE REGION HOWEVER IS NOT OVER AS THE NEXT SYSTEM PUSHES
INTO NORTHERN CALIFORNIA BY EARLY SATURDAY MORNING. THIS STORM
GENERALLY TRACKS ACROSS NORTHERN CALIFORNIA/NORTHERN NEVADA DURING
THE DAY ON SATURDAY. YET ANOTHER SYSTEM PUSHES INTO THE PACIFIC
NORTHWEST LATE SUNDAY/SUNDAY NIGHT. THIS TRACK IS EVEN FURTHER NORTH
THAN SATURDAYS STORM WITH LITTLE IMPACT ON THE CWA. AS MENTIONED
AFTER TODAYS STORM...PRECIPITATION BECOMES LESS OF A CONCERN...
HOWEVER WINDS WILL CONTINUE TO BE A PROBLEM INTO THE WEEKEND. LOCAL
HIGH RESOLUTION MODELS INDICATE THAT GRADIENTS/FLOW ALOFT WILL BE
INCREASING ON SATURDAY AHEAD OF THE SYSTEM...ESPECIALLY OVER THE SAN
BERNARDINO COUNTY DESERTS WITH POSSIBLE WIND ADVISORIES NEEDED IN
LATER PACKAGES. HOWEVER THE BIGGEST CONCERN IS DOWNSLOPE WINDS
FORMING SATURDAY AFTERNOON/NIGHT OVER THE SOUTHERN SIERRA/OWENS
VALLEY/EAST SIDE OF THE WHITE MOUNTAINS AND WILL ISSUE A HIGH WIND
WATCH FOR THIS AREA WITH THIS PACKAGE. WITH THE STORM TRACK PUSHING
FURTHER NORTH...TEMPERATURES WILL BE WARMING THROUGH THE SHORT
TERM...WITH DAYTIME TEMPERATURES REACHING NEAR NORMAL READINGS BY
SUNDAY AFTERNOON.
.LONG TERM...MONDAY THROUGH THURSDAY...WEATHER PATTERN LOOKS TO BE
LESS AMPLIFIED THAN IT HAS BEEN FORECAST IN THE LAST FEW DAYS.
MONDAY WILL SEE A DEPARTING TROUGH EXITING THE AREA TO OUR
NORTHEAST. LEFT IN THE SLIGHT CHANCE POPS IN NORTHERN LINCOLN COUNTY
AND CLOUD COVER IN THE NORTH. TUESDAY WILL SEE A BRIEF TRANSIT SHORT
WAVE RIDGE OVER THE AREA BEFORE THE NEXT TROUGH COMES INTO PLAY
WEDNESDAY. THIS MIDWEEK TROUGH HAS BEEN WEAKENED AND TRACKED FURTHER
NORTH IN SUCCESSIVE MODEL RUNS THE LAST FEW DAYS TO THE POINT IT IS
LOOKING LESS LIKELY THERE WILL BE ANY PRECIPITATION IN THE FORECAST
AREA. STILL RETAINED THE SLIGHT CHANCE IN NORTHERN LINCOLN COUNTY
AND THE CLOUD COVER THERE. ONE QUESTION REMAINS ABOUT THIS SYSTEMS
WEAKENING TREND IS THE GEM AND GFS ENSEMBLE MEAN DO SHOW THIS TROUGH
AS DEEPER WHEN IT TRACKS THROUGH. DESPITE THIS WENT WITH THE GFS AND
ECMWF OPERATIONAL MODELS. ONE PARAMETER TO WATCH FOR IS THE WINDS
BEHIND THIS TROUGH AND ASSOCIATED FRONT. SLP GRADIENTS ARE FORECAST
TO TIGHTEN UP IN THE AREA BEHIND THE TROUGHS PASSAGE SO THERE EXISTS
THE POTENTIAL FOR BREEZY NORTH WINDS DOWN THE COLORADO RIVER VALLEY
WEDNESDAY AND THURSDAY. THURSDAY AND FRIDAY NEXT WEEK LOOK TO HAVE
RIDGING AND NORTHWEST FLOW OVER THE AREA TO BRING SLIGHTLY ABOVE
NORMAL TEMPERATURES AT WEEKS END.
&&
.AVIATION...FOR MCCARRAN...A TROUGH WILL BE PASSING THROUGH THE
REGION LATER THIS MORNING AND BRING WITH IT A SLIGHT CHANCE FOR RAIN
SHOWERS TO THE VALLEY AND GUSTY SOUTH WINDS. THOUGH CEILINGS WILL
NOT DROP MUCH BELOW 6K FEET WITH IT THE AREA MOUNTAINS WILL HAVE
MORE CLOUD COVER OBSCURING THE TOPS. THIS MORNING WILL ALSO SEE
STRONG GUSTY WINDS IN THE SPRING MOUNTAIN FOOTHILLS AND TURBULENCE
OVER THE MOUNTAINS. SKIES WILL SCATTER OUT THIS AFTERNOON AND WINDS
QUIT GUSTING AFTER SUNSET.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA....A TROUGH WILL BE PASSING THROUGH THE AREA THIS
MORNING AND AFTERNOON. IT WILL BRING RAIN OR SNOW TO AREA MOUNTAINS
PRIMARILY WITH A LESSOR LIKELIHOOD OF LOWER ELEVATION
PRECIPITATION. GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH
THE DAY TODAY AND SUBSIDE THIS EVENING.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL 10 AM PDT THIS MORNING FOR NVZ019.
AZ...NONE.
CA...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR CAZ519>521.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING FOR CAZ519.
&&
JENSEN/JACQUES
HTTP://WEATHER.GOV/LASVEGASThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:31 PM PDT | High Wind Warning | VEF | Inyo | 31 hr |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.